Nebraska, 2005

Hail in Nebraska, June 7, 2005

June 7, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 7, 2:15 PM CST, 8 hours 35 minutes earlier.

Area forecast discussion, Jun 7, 2:15 PM CST, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
315 PM CDT TUE JUN 7 2005

.DISCUSSION...MAIN FORECAST ISSUES SURROUND THUNDERSTORM CHANCES
THROUGH THE PERIOD.

AFTERNOON SATELLITE IMAGES SHOW A WEAK MCV MOVING ACROSS EASTERN
KANSAS. THE 12Z GFS AND NAM BOTH WEAKEN THIS FEATURE...HOWEVER THE
RUC HAS BEEN PERSIST IN KEEPING IT AND EVEN DEVELOPING QPF FROM IT. A
FEW SHOWERS CAN ALREADY BE SEEN DEVELOPING ACROSS PORTIONS OF
NORTHWEST MISSOURI...SO IT SEEMS THE RUC IS HANDLING IT THE BEST.
THERE IS ALSO SOME CONCERN THAT AN AREA OF MID-LEVEL THETA/E
ADVECTION MAY HELP TO DEVELOP A FEW STORMS ACROSS SOUTHERN NEBRASKA
TONIGHT.

THE BETTER CHANCES OF SEVERE WEATHER SHOULD BE ACROSS SOUTH DAKOTA...
PERHAPS MAKING IT INTO FAR NORTHERN NEBRASKA. THE NOSE OF THE LOW
LEVEL JET IS EXPECTED TO PUSH INTO SOUTHERN SOUTH DAKOTA BY EARLY
EVENING AS LOW LEVEL MOISTURE CONVERGENCE ENHANCES ALONG A COLD
FRONT WITH AMPLE INSTABILITY ALREADY IN PLACE. THIS SHOULD HELP
STORMS TO DEVELOP OVER SOUTH DAKOTA WHICH MAY EVENTUALLY WORK THEIR
WAY SOUTH ALONG THE COLD FRONT.  ONE LARGE NEGATIVE TO STORM
DEVELOPMENT OVER THE AREA IS THE STRONG CAP WHICH IS EVIDENT ON THE
18Z OAX SOUNDING. I AM NOT BOLD ENOUGH TO THINK THAT THE CAP WILL
HOLD COMPLETELY...HOWEVER I DID DECREASE POPS A BIT IN THE NORTH
EARLY THIS EVENING.

THE FRONT CONTINUES TO MOVE ACROSS THE AREA ON WEDNESDAY BEFORE
STALLING OUT FROM SOUTHWEST IOWA INTO CENTRAL KANSAS.  THIS SHOULD
AGAIN BE THE MAIN FOCUS FOR THUNDERSTORMS...AND WILL CARRY THE
HIGHEST CHANCES IN THE SOUTH NEAR THE FRONT BY WEDNESDAY AFTERNOON.
THE FRONT CONTINUES TO MEANDER ACROSS THE AREA AND MOVES BACK NORTH
WEDNESDAY NIGHT.  IN FACT...IT APPEARS THAT MUCH OF THE FORECAST
PERIOD WILL CONTINUE TO SEE BOUNDARIES WANDERING ACROSS THE
CENTRAL PLAINS WITH MCS DEVELPMENT A POSSIBLITY.  THE PLACEMENT OF
THE LOW LEVEL BOUNDARIES WILL BE KEY IN TRYING TO NAIL DOWN THE BEST
THUNDERSTORM CHANCES IN THE LATER PERIODS.  FOR NOW WILL CARRY A
GENERAL 20 TO 30 PERCENT CHANCE OF THUNDERSTORMS THROUGH MUCH OF THE
EXTENDED DUE TO THE UNCERTAINTY OF WHERE THE BEST FORCING WILL BE
LOCATED AT DURING ANY GIVEN PERIOD. OVERALL IT APPEARS THE THE
HIGHEST CHANCES SHOULD BE IN THE LATE AFTERNOON OR NIGHT TIME HOURS.
HAVE KEPT NEXT TUESDAY DRY FOR NOW SINCE THERE IS SOME AGREEMENT
AMONG THE MEDIUM RANGE MODELS TO BUILD WEAK HIGH PRESSURE IN BEHIND A
COLD FRONT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.
&&

KING
Hazardous weather outlook, Jun 7, 4:46 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT TUE JUN 7 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
546 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
NEBRASKA LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN NEBRASKA AND MOVE INTO NORTHEAST NEBRASKA LATE TONIGHT ALONG
A FRONTAL BOUNDARY. THE AREA OF CONCERN IS MAINLY NORTHWEST OF A LINE
FROM ALBION TO WAYNE. SHOULD SEVERE STORMS DEVELOP...LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. GENERAL THUNDERSTORMS
MAY SPREAD FURTHER SOUTH AND EAST ACROSS THE REMAINDER OF THE
OUTLOOK AREA...HOWEVER NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY
NIGHT THROUGH MONDAY.  THE STORMS WILL BE MOST LIKELY DURING THE LATE
AFTERNOON THROUGH OVERNIGHT HOURS.  THE POTENTIAL FOR SEVERE
WEATHER WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST NEBRASKA
LATE TONIGHT.

GRIFFIS

In the hours before

Special weather statement, Jun 7, 10:46 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT TUE JUN 7 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-080945-

...SEVERE THUNDERSTORM WATCH 433 HAS BEEN ISSUED UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
     AND PAGE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE AND SALINE

DEE

The radar

The Omaha radar (KOAX), 57 km away, was scanning. The volume nearest the first event began at 04:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Butler

When
June 7, 10:50 PM CST
Where
Butler County, Octavia
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.350, -97.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456779.